Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2014, Article ID 263465, 15 pages
Research Article

A Comparison of Generalized Hyperbolic Distribution Models for Equity Returns

School of Computational and Applied Mathematics, University of the Witwatersrand, Johannesburg, Private Bag X3, Wits 2050, South Africa

Received 30 December 2013; Revised 15 May 2014; Accepted 18 May 2014; Published 25 June 2014

Academic Editor: Oluwole Daniel Makinde

Copyright © 2014 Virginie Konlack Socgnia and Diane Wilcox. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. B. Mandelbrot, “The variation of certain speculative prices,” Journal of Business, vol. 36, pp. 394–419, 1963. View at Google Scholar
  2. M. F. Osborne, “Dynamics of stock trading,” Econometrica, vol. 33, no. 1, pp. 88–113, 1965. View at Google Scholar
  3. F. Black and M. Scholes, “The pricing of options and corporate liabilities,” Journal of Political Economy, vol. 81, pp. 637–654, 1973. View at Google Scholar
  4. E. Eberlein and U. Keller, “Hyperbolic distributions in finance,” Bernoulli, vol. 1, no. 3, pp. 281–299, 1995. View at Google Scholar
  5. O. Barndorff-Nielsen, “Exponentially decreasing distributions for the logarithm of particle size,” Proceedings of the Royal Society of London A, vol. 353, no. 1674, pp. 401–419, 1977. View at Google Scholar · View at Scopus
  6. O. E. Barndorff-Nielsen, “Normal inverse Gaussian distributions and the modeling of stock returns,” Research Report, Department of Theoretical Statistics, Aarhus University, 1995. View at Google Scholar
  7. B. Hansen, “Autoregressive conditional density estimation,” International Economic Review, vol. 35, pp. 705–730, 1994. View at Google Scholar
  8. D. B. Madan and E. Seneta, “The variance gamma model for share market returns,” Journal of Business, vol. 63, pp. 511–524, 1990. View at Google Scholar
  9. D. B. Madan and F. Milne, “Option pricing with VG martingale components,” Mathematical Finance, vol. 1, no. 4, pp. 39–55, 1991. View at Google Scholar
  10. D. B. Madan, C. Chang, and P. Carr, “The variance gamma process and option pricing,” European Finance Review, vol. 2, pp. 79–105, 1998. View at Google Scholar
  11. A. J. McNeil, R. Frey, and P. Embrechts, Quantitative Risk Management, Concepts, Techniques and Tools, Princeton Series in Finance, Princeton University Press, Princeton, NJ, USA, 2005. View at MathSciNet
  12. J. Fajardo and A. Farias, “Generalized hyperbolic distributions and Brazilian data,” Brazilian Review of Econometrics, vol. 24, no. 2, pp. 249–271, 2004. View at Google Scholar
  13. C. Necula, “Modeling heavy-tailed stock index returns using the generalized hyperbolic distribution,” Romanian Journal of Economic Forecasting, vol. 10, no. 2, pp. 118–131, 2009. View at Google Scholar · View at Scopus
  14. M. Hellmich and S. Kassberger, “Efficient and robust portfolio optimization in the multivariate generalized hyperbolic framework,” Quantitative Finance, vol. 11, no. 10, pp. 1503–1516, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. J. T. Chen, A. K. Gupta, and C. G. Troskie, “The distribution of stock returns when the market is up,” Communications in Statistics: Theory and Methods, vol. 32, no. 8, pp. 1541–1558, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. A. Tjetjep and E. Seneta, “Skewed normal variance-mean models for asset pricing and the method of moments,” International Statistical Review, vol. 74, no. 1, pp. 109–126, 2006. View at Google Scholar · View at Scopus
  17. M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions, Dover Publications, 9th edition, 1972.
  18. P. Blæsild, “The two-dimensional hyperbolic distribution and related distributions, with applications to Johannsen’s bean data,” Biometrika, vol. 68, pp. 251–263, 1981. View at Google Scholar
  19. J. Fajardo and A. Farias, “Multivariate affine generalized hyperbolic distributions: an empirical investigation,” International Review of Financial Analysis, vol. 18, no. 4, pp. 174–184, 2009. View at Publisher · View at Google Scholar · View at Scopus
  20. K. Aas, I. H. Haff, and X. K. Dimakos, “Risk estimation using the multivariate normal inverse Gausian distribution,” Journal of Risk, vol. 8, no. 2, pp. 39–60, 2006. View at Google Scholar
  21. W. Shoutens, Lévy Processes in Finance: Pricing Financial Derivatives, John Wiley & Sons, New York, NY, USA, 2003.
  22. D. Wilcox and T. Gebbie, “An analysis of cross-correlations in an emerging market,” Physica A: Statistical Mechanics and Its Applications, vol. 375, no. 2, pp. 584–598, 2007. View at Publisher · View at Google Scholar · View at Scopus
  23. D. Wilcox and T. Gebbie, “Serial correlation, periodicity and scaling of eigenmodes in an emerging market,” International Journal of Theoretical and Applied Finance, vol. 11, no. 7, pp. 739–760, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet